MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201020
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 02/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cause of the patient's postoperative complications cannot be determined.As reported the small bowel obstruction resolved with minimal intervention.There is no identification that the phasix st mesh caused the reported problem.If additional information is provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported that a patient who is part of a clinical study was treated for postoperative partial small bowel obstruction.On (b)(6) 2017 - the patient underwent a robotic assisted intra-abdominal (right, lateral stoma site) hernia repair and was implanted with a davol phasix st mesh.The mesh was fixated with absorbable monofilament suture at 3 fixation points.The mesh was not trimmed and it extended beyond the margins of the defect by at least 5cm.On (b)(6) 2018 - the patient was hospitalized with a partial small bowel obstruction and was given ivf, comfort measures.Upon admission the patient's lactic acid reading was 4.8 the reading dropped to 0.6, the small bowel obstruction resolved and the patient was discharged on (b)(6) 2018.The clinician assessed the ae as mild in severity, possibly device related and possibly procedure related.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7525152
Report Number1213643-2018-01586
Device Sequence Number19188738
Product Code OWT
UDI-Device Identifier00801741095313
UDI-Public(01)00801741095313
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2018
Device Catalogue Number1201020
Device Lot NumberHUAV2562
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2018
Initial Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR